Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 212, NWS Birmingham, AL

May 13, 2011Walker County, Winston County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at May 13, 2011, 10:12 AM CDT for Walker County, Winston County, Alabama. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2011, 10:12 AM CDT (15:12 UTC)
Expired
May 13, 2011, 10:38 AM CDT
In force
26 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 100 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 10:20 AM CDTHAIL 1.25Curry, ALHALF DOLLAR SIZE HAIL FELL KNOCKING LOTS OF LEAVES OFF TREES FROM CURRY TO SMITH LAKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 3.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 621 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
621 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

410 
WUUS54 KBMX 131512
SVRBMX
ALC127-133-131600-
/O.NEW.KBMX.SV.W.0212.110513T1512Z-110513T1600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1012 AM CDT FRI MAY 13 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL WALKER COUNTY IN CENTRAL ALABAMA...
  SOUTHEASTERN WINSTON COUNTY IN NORTHWEST ALABAMA...

* UNTIL 1100 AM CDT

* AT 1005 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND        
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH WHICH WILL DOW TREES AND     
  POWER LINES.  THIS STORM WAS LOCATED NEAR   CURRY...OR 6 MILES     
  NORTH OF JASPER...AND MOVING EAST AT 40 MPH. GOLFBALL SIZE         
  HAIL WAS REPORTED BY THE PUBLIC BETWEEN JASPER AND     NAUVOO.

* LOCATIONS IMPACTED INCLUDE...
  FALLS CITY...LAKE SHORE AND WILSON BEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3408 8710 3394 8710 3392 8710 3390 8727
      3400 8736 3413 8711
TIME...MOT...LOC 1510Z 252DEG 34KT 3395 8720

$$
STEFKOVICH
3 follow-up statements
281 
WWUS54 KBMX 131519
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1019 AM CDT FRI MAY 13 2011

ALC127-133-131600-
/O.CON.KBMX.SV.W.0212.000000T0000Z-110513T1600Z/
WALKER AL-WINSTON AL-
1019 AM CDT FRI MAY 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WINSTON AND NORTH CENTRAL WALKER COUNTIES UNTIL 1100 AM CDT...

AT 1015 AM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING 
GOLF BALL SIZE HAIL.  THIS STORM WAS LOCATED NEAR CURRY...OR 8 MILES 
NORTHEAST OF JASPER...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  WILSON BEND.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3398 8726 3413 8711 3408 8710 3392 8710
      3391 8722
TIME...MOT...LOC 1518Z 260DEG 28KT 3394 8716

$$
STEFKOVICH
390 
WWUS54 KBMX 131523
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1023 AM CDT FRI MAY 13 2011

ALC127-133-131600-
/O.CON.KBMX.SV.W.0212.000000T0000Z-110513T1600Z/
WALKER AL-WINSTON AL-
1023 AM CDT FRI MAY 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WINSTON AND NORTHEASTERN WALKER COUNTIES UNTIL 1100 AM CDT...

AT 1019 AM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING 
GOLF BALL SIZE HAIL.  THIS STORM WAS LOCATED NEAR SMITH DAM...OR 10 
MILES NORTHEAST OF JASPER...MOVING EAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3408 8710 3392 8710 3391 8717 3398 8720
      3409 8711
TIME...MOT...LOC 1523Z 259DEG 29KT 3396 8711

$$
STEFKOVICH
257 
WWUS54 KBMX 131538
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1038 AM CDT FRI MAY 13 2011

ALC127-133-131548-
/O.CAN.KBMX.SV.W.0212.000000T0000Z-110513T1600Z/
WALKER AL-WINSTON AL-
1038 AM CDT FRI MAY 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WINSTON AND 
NORTHEASTERN WALKER COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN BIRMINGHAM.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3408 8710 3392 8710 3391 8717 3398 8720
      3409 8711
TIME...MOT...LOC 1538Z 259DEG 29KT 3398 8697

$$

75

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 6:05 AM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, May 13, 6:05 AM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
605 AM CDT FRI MAY 13 2011

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

CURRENT SURFACE ANALYSIS INDICATES THAT OUR NEXT SYSTEM OF INTEREST
IS ON OUR DOORSTEP...AS A CLOSED LOW CURRENTLY CENTERED OVER
NORTHERN KANSAS WILL SLOWLY MOVE EASTWARD THROUGHOUT THE DAY. THE
ASSOCIATED SURFACE LOW AND TRAILING COLD FRONT IS POISED TO MOVE
THROUGH THE CWA DURING THE MORNING ON SATURDAY...WHICH IS MUCH
FASTER THAN MODELS HAVE INDICATED OVER THE PAST FEW DAYS. BEFORE
THE FRONT MOVES THROUGH ON SATURDAY...WE WILL HAVE TO DEAL WITH A
SHORTWAVE AHEAD OF THE FRONT THAT WILL IMPACT US THIS AFTERNOON.
AN MCS IS CURRENTLY MOVING EASTWARD ACROSS WESTERN TENNESSEE AND
NORTHERN MISSISSIPPI EARLY THIS MORNING...AND AN ASSOCIATED COLD POOL
BOUNDARY IS QUICKLY RACING OFF AHEAD OF THE MAIN LINE OF
CONVECTION TO THE SOUTHEAST. WE WILL HAVE TO DEAL WITH THAT
BOUNDARY AS A FOCUSING MECHANISM THIS MORNING ACROSS OUR WESTERN
COUNTIES.

THE ACTUAL SHORTWAVE WILL BEGIN TO ENTER OUR WEST AND NORTHWEST
COUNTIES LATE THIS MORNING...TRIGGERING SCATTERED SHOWER AND
THUNDERSTORM DEVELOPMENT AS IT MOVES THROUGH THE STATE THIS
AFTERNOON. WITH AN UNSTABLE ATMOSPHERE IN PLACE AND THE FOCUSING
MECHANISM MOVING THROUGH...STRONG TO POSSIBLY SEVERE THUNDERSTORMS
IN THE FORM OF DAMAGING STRAIGHT LINE WINDS AND HAIL WILL
DEFINITELY BE POSSIBLE. HOWEVER...THE LACK OF A STRONG MID AND LOW
LEVEL JET IS INDICATING THAT HIGHLY ORGANIZED SEVERE CONVECTION
WILL BE LIMITED. MODELS ARE STILL DIFFERING IN HOW MUCH
INSTABILITY WILL BE IN PLACE WHEN THE SHORTWAVE MOVES
THROUGH...WITH THE NAM ADVERTISING ALMOST 3000J/KG OF SB CAPE FOR
BIRMINGHAM...AND THE GFS INDICATING ABOUT 1200. THE QUESTION WILL
BE HOW MUCH CLOUD COVER WILL LIMIT DAYTIME HEATING...AS IR
SATELLITE CURRENTLY SHOWS AMPLE AMOUNTS OF CIRRUS SPREADING NORTH
AND EASTWARD FROM A LEFTOVER MCS OVER THE GULF COAST. ALSO...IF A
LARGE COMPLEX OF SHOWERS AND STORMS DEVELOPS ALONG THE GULF
COAST...IT COULD CUT OFF OUR MOISTURE TRANSPORT FOR MORE
THUNDERSTORMS TO DEVELOP. ALSO...THE GFS AND NAM ARE ONLY
INDICATING LI'S OF -2 TO -3 FOR MUCH OF THE DAY TODAY.

NEVERTHELESS...THE POSSIBILITY IS THERE...AND SPC CONTINUES TO
MAINTAIN A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS OUR NORTHWEST
COUNTIES. THEY ARE INDICATING THE POSSIBILITY OF AN MCS TO TRAVERSE
ACROSS NORTHWEST ALABAMA FROM CONSOLIDATING THUNDERSTORMS TO OUR
WEST. ALTHOUGH MODELS ARE NOT PICKING UP ON THIS DEVELOPMENT...THEY
TYPICALLY DO A POOR JOB IN RESOLVING CONVECTIVE COMPLEXES.
THEREFORE...WE WILL HAVE TO CLOSELY WATCH THE DEVELOPMENT OF A
COMPLEX LATE THIS AFTERNOON AND EVENING...WHICH COULD INCREASE THE
CHANCE OF STRONG STRAIGHT LINE WINDS AND LARGE HAIL...AS
TEMPERATURES ALOFT BEGIN TO COOL...AND MID AND UPPER LEVEL LAPSE
RATES STEEPEN. WILL GO AHEAD AND HIGHLIGHT THE HWO FOR DAMAGING
STRAIGHT LINE WINDS AND HAIL POSSIBLE ALONG AND WEST OF A LINE
FROM LINDEN...TO ALABASTER...TO ONEONTA FOR TODAY AND TONIGHT WITH
A LOW CONFIDENCE.

MODELS ARE INDICATING A BREAK IN THE ACTION DURING THE LATE
AFTERNOON AND EVENING...THEN AS THE ACTUAL COLD FRONT ARRIVES BY
EARLY SATURDAY MORNING...AN ADDITIONAL DEVELOPMENT OF THUNDERSTORMS
WILL BE POSSIBLE ALONG THE FRONT. SINCE THE FRONT WILL BE TRAVERSING
THE STATE DURING THE EARLY MORNING HOURS...THE LACK OF INSTABILITIES
SHOULD ALLOW THE SHOWERS AND STORMS TO WEAKEN AS THEY MOVE EASTWARD
THROUGH THE MORNING. BEHIND THE FRONT...A STRONG UPPER LEVEL
DISTURBANCE WILL MOVE ACROSS THE LOWER OHIO VALLEY...AND WAVES OF
ENERGY WILL ROTATE ACROSS THE SOUTHEAST PRODUCING THE CHANCE OF A
FEW MORE STRONG THUNDERSTORMS ON SATURDAY AFTERNOON...BUT MODELS
HAVE BEEN MUCH DRIER THAN PREVIOUS RUNS...SO CONFIDENCE IN THIS
SOLUTION IS LOW. IF ANY STORMS DEVELOP...THEY WOULD BE CONFINED TO
THE NORTH AND EASTERN PORTIONS OF THE STATE.

REGARDLESS OF ANY STORMS DEVELOPING ON SATURDAY...THE COOLER
CONDITIONS WILL BE THE MAIN STORY. A DEEP TROUGH WILL DEVELOP OVER
THE EASTERN CONUS...AND A SERIES OF UPPER LEVEL DISTURBANCES WILL
MOVE RAPIDLY SOUTHEASTWARD OUT OF THE NORTHERN PLAINS STATES.
MODELS ARE INCONSISTENT WITH THE EXACT TRACKS OF THE
DISTURBANCES...BUT INDICATE THE POSSIBILITY OF A STRONG UPPER
LEVEL LOW CENTERED OVER THE SOUTHERN APPALACHIANS ON MONDAY...WITH
SHOWERS AND PERHAPS A FEW THUNDERSTORMS ROTATING AROUND THE LOW
THAT COULD IMPACT OUR AREA. A STRONG NORTHWESTERLY FLOW WILL KEEP
THINGS NICE AND COOL FOR MUCH OF THE SOUTHEAST THROUGH AT LEAST
WEDNESDAY OF NEXT WEEK.

56/GOGGINS

&&

.AVIATION...

ONLY SOME PATCHY MVFR CONDITIONS IN FOG THIS MORNING AND THIS SHOULD
QUICKLY BURN OFF BY 13Z. MAIN FOCUS FOR FORECAST PERIOD IS
APPROACHING COLD FRONT AND TSRA ASSOCIATED WITH IT. PRE-FRONTAL
CONVECTION CURRENTLY APPROACHING NORTHWEST CORNER OF ALABAMA WILL
LIKELY WEAKEN AS THE MORNING PROGRESSES...BUT COULD STILL SEE
SHOWERS AND ISOLATED TSRA FORMING/MOVING INTO AREA BY 15Z AT TCL BHM
AND EET...AND AS FAR EAST AS ANB BY 18Z.  EXPECT BEST CHANCE FOR
STRONGER STORMS TO BE DURING THE 18Z TO 03Z TIME FRAME AS DAYTIME
HEATING INCREASES INSTABILITY AND APPROACHING FRONT AND ATTENDANT
OUTFLOWS FROM ITS ASSOCIATED CONVECTION MOVES TOWARD THE AREA.
STRONG STRAIGHT LINE WINDS AND LARGE HAIL WOULD APPEAR TO BE THE
MAIN THREAT FROM THESE STORMS. STORMS WILL LIKELY DIMINISH AFTER 02Z
AS WE LOSE DAYTIME HEATING BUT AS COLD FRONT MOVES INTO AREA AFTER
06Z COULD SEE MORE TSRA DEVELOPMENT AND HAVE INDICATED THIS IN THE
FORECASTS.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, May 13, 8:34 AM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
834 AM CDT FRI MAY 13 2011

ALZ011>015-017>050-141130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
834 AM CDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

ROUND ONE...GENERALLY FROM NOW THROUGH 4 OR 5 PM. THE STORMS WILL
MOVE FROM WEST TO EAST DURING THE DAY. THE THREATS INCLUDE LARGE
HAIL...DAMAGING STRAIGHT LINE WINDS AND CLOUD TO GROUND LIGHTNING.
THE STRONG TO SEVERE THREAT APPEARS ISOLATED AT THIS TIME AND COVERS
THE WESTERN TWO THIRDS OF CENTRAL ALABAMA. THE TORNADO THREAT IS
MINIMAL.

ROUND TWO...GENERALLY FROM 8 PM THROUGH THE OVERNIGHT HOURS. THE
THREATS INCLUDE LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND CLOUD
TO GROUND LIGHTNING. THE SEVERE THREAT COVERAGE APPEARS A BIT BETTER
THAN WHAT WILL TRANSPIRE DURING THE DAY AND COVER MUCH OF CENTRAL
ALABAMA. THE TORNADO THREAT IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE THREAT FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE ACROSS CENTRAL ALABAMA SATURDAY MAINLY FOR AREAS EAST OF
INTERSTATE 65. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS
AND LARGE HAIL. THE TORNADO THREAT IS MINIMAL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
AT SOME POINT TODAY LASTING THROUGH EARLY SATURDAY.

75

In the hours before

Special weather statement, May 13, 8:21 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
821 AM CDT FRI MAY 13 2011

ALZ012-022-131400-
LAMAR AL-PICKENS AL-
821 AM CDT FRI MAY 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR AND NORTHWESTERN
PICKENS COUNTIES UNTIL 900 AM CDT...

AT 819 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR COLUMBUS...MOVING NORTHEAST AT 40 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MILLPORT...
  VERNON...
  KENNEDY...
  BLOOMING GROVE...
  FOREST...

&&

LAT...LON 3365 8826 3389 8796 3358 8795 3342 8830
TIME...MOT...LOC 1320Z 237DEG 34KT 3351 8837

STEFKOVICH
Special weather statement, May 13, 9:01 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
901 AM CDT FRI MAY 13 2011

ALZ013-131445-
FAYETTE AL-
901 AM CDT FRI MAY 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FAYETTE COUNTY UNTIL 945
AM CDT...

AT 856 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BLUFF...OR 6 MILES NORTHWEST OF FAYETTE...MOVING
NORTHEAST AT 30 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  GLEN ALLEN...
  HUBBERTVILLE...
  FOWLERS CROSSROADS...

&&

LAT...LON 3392 8786 3384 8756 3365 8792 3380 8795
TIME...MOT...LOC 1402Z 229DEG 26KT 3378 8787

STEFKOVICH
Local storm report, May 13, 9:55 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
955 AM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 AM     HAIL             2 ESE CARBON HILL       33.88N 87.49W
05/13/2011  E1.00 INCH       WALKER             AL   PUBLIC

            DIME TO QUARTER SIZE HAIL WAS REPORTED NEAR HIGHWAY 118
            AND INTERSTATE 22 JUST EAST OF CARBON HILL.

&&

LINHARES

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:21 AM CDTSpecial Weather StatementBMXLamar39 min
May 13, 9:01 AM CDTSpecial Weather StatementBMXFayette44 min
May 13, 9:40 AM CDTSevere Thunderstorm WarningBMXWalker, Winston46 min
May 13, 10:39 AM CDTSevere Thunderstorm WarningBMXJefferson, Tuscaloosa51 min
May 13, 11:08 AM CDTSevere Thunderstorm WarningBMXBlount52 min
May 13, 11:22 AM CDTSevere Thunderstorm WarningBMXBlount, Etowah, Jefferson, St. Clair53 min
May 13, 11:51 AM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne, Etowah, St. Clair54 min
May 13, 12:39 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne, Etowah37 min
May 13, 1:00 PM CDTSpecial Weather StatementBMXBibb, Chilton, Clay, Cleburne, Shelby, Talladega45 min
May 13, 1:41 PM CDTSpecial Weather StatementBMXChilton, Clay, Cleburne, Coosa, Talladega64 min
May 13, 3:04 PM CDTSpecial Weather StatementBMXDallas, Marengo41 min
May 13, 3:06 PM CDTSpecial Weather StatementBMXPike39 min
May 13, 3:34 PM CDTSevere Thunderstorm WarningBMXBarbour, Pike41 min
May 13, 3:41 PM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Montgomery, Pike49 min
May 13, 3:53 PM CDTSpecial Weather StatementBMXDallas, Hale, Perry52 min
May 13, 4:01 PM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Macon, Montgomery, Russell44 min
May 13, 4:39 PM CDTSpecial Weather StatementBMXLee, Macon, Russell51 min
May 13, 5:09 PM CDTSpecial Weather StatementBMXAutauga51 min
May 13, 5:14 PM CDTSevere Thunderstorm WarningBMXLee46 min
May 13, 5:54 PM CDTSpecial Weather StatementBMXElmore51 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.